MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EXPRT HIP; EXPRT REVISION HIP, STANDARD OFFSET PROXIMAL BODY, 65MM

ENCORE MEDICAL L.P. EXPRT HIP; EXPRT REVISION HIP, STANDARD OFFSET PROXIMAL BODY, 65MM
Catalog Number 495-00-065
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 12/18/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient having an infection.The surgeon removed the proximal body.The bolt that held the proximal body in was loose.Did not replace the proximal body.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to an infection.The previous surgery and the revision detailed in this investigation occurred 5.3 months apart.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the infection or inhibited the patient's immune system.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was not made available to djo surgical for examination.A review of the implant device history records (dhrs) show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to an infection.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.The root cause of this complaint was a revision surgery due to an infection.There were no findings during this investigation that indicate that the reported device was the root cause or had a direct connection with the patient's infection.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to an infection.The previous surgery and the revision detailed in this investigation occurred 5.3 months apart.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the infection or inhibited the patient's immune system.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was not made available to djo surgical for examination.A review of the implant device history records (dhrs) show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to an infection.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.The root cause of this complaint was a revision surgery due to an infection.There were no findings during this investigation that indicate that the reported device was the root cause or had a direct connection with the patient's infection.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.The root cause of the bolt loosening will be evaluated per (corrective action preventative action) (b)(4).There are no indications of a product or process issue affecting implant safety or effectiveness.Any containment required due to bolt loosening will be evaluated per (corrective action preventative action) (b)(4).

Brand Name
EXPRT HIP
Common Device Name
EXPRT REVISION HIP, STANDARD OFFSET PROXIMAL BODY, 65MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7152039
Report Number1644408-2017-01232
Device Sequence Number1485326
Product Code KWZ
UDI-Device Identifier00190446153818
UDI-Public(01)00190446153818
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K161610
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Catalogue Number495-00-065
Device Lot Number539U1014
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/18/2017
Supplement Date Received by Manufacturer01/17/2018
10/26/2018
Initial Report FDA Received Date12/28/2017
Supplement Report FDA Received Date01/17/2018
10/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR